I am 27. White. A Female. And a former Peace Corps Volunteer. I am HIV Positive. This is my story of how a few months, a few people, and a few events in Zambia changed me and my life forever. This is the story of how I contracted HIV and brought my Peace Corps Journey to a crashing halt... and how I am working now to pick up and put back together the pieces of my life as a newly diagnosed person living with HIV. This was not the journey I had originally planned... my path has traumatically and dramatically changed... but it is the one I am on now. There is no going back. There is only forward. I welcome you to follow along with me as I attempt to explore this new life ahead of me, whether you are someone from the Peace Corps community, or someone living with HIV. I welcome your comments, questions, suggestions, and opinions. Let us go forward together. To start from the beginning, click here He Gave Me More Than A Bracelet.

Saturday, November 24, 2012

Change In Medicine

Well, I finally got set up with a new doctor. I had my first appointment last week. It went well, and I think I will be happy with this doctor and office (except for the kind of long drive to get there).

I have been thinking about changing off of Atripla. I have been doing well on it and not experiencing any side effects...until I started teaching again and have to wake up and get to work so early in the morning. Some of the effects of Atripla are that it can make you drowsy and also give a nauseous/dizzy/drunk feeling. This is why it is recommended to take it at night, so that you sleep through most of the side effects. However, if you wake up early in the morning, it is possible for some people that these side effects have not completely worn off yet. So, for the past couple months, I have been feeling very tired and nauseous in the morning, and it really is not very pleasant to have to go to school and start teaching each morning while I feel like I'm about to puke. Anyways... my new doctor was also very interested in switching me off of Atripla for some other reasons... basically that it interferes with MANY birth control products, and is also not safe for a baby if I was to get pregnant. She was very adamant that she would have never started a female my age on Atripla to begin with.

So, with all that being said, I have now switched to a new medicine. It is called Stribild, and is a 4 in 1 combination pill. Here is some info about it if you are interested stribild.com. I still take one pill a day, and I am choosing to continue taking it at night (even though I could take it at any time of the day). I will now have to take it with dinner (as opposed to Atripla, which I had to take on an empty stomach before bed). So far, I do not think I have any side effects from it.

P.S. I will let you all know when I get my new lab results.

4 comments:

  1. Jessica, thanks for updating us! I admire you so much.

    ReplyDelete
  2. Jessica,

    Thanks a lot for sharing your life.

    What has been your experience with Stribild so far?
    Any side effects? Better than Atripla?

    ReplyDelete
    Replies
    1. Hi, yes I am still taking Stribild. All is good with it. I have not had any side effects at all. Definitely better than Atripla (b/c I did have some side effects with Atripla). It has been a little more difficult to remember to take it b/c I have to take it with food, and my dinner time can vary from day to day, and sometimes you go out to eat unexpectedly and realize you don't have a pill in your purse, and things like that...

      Delete
  3. Stop dating real men stick to your Hiv+ black men!

    ReplyDelete